MAUDE Adverse Event Report: RESPIRONICS, INC. EVERFLO; GENERATOR, OXYGEN, PORTABLE

RESPIRONICS, INC. EVERFLO; GENERATOR, OXYGEN, PORTABLE
Model Number 1020010
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chronic Obstructive Pulmonary Disease (COPD) (2237); Insufficient Information (4580)
Date of Event 10/30/2025
Type of Reportable Event Death
Event or Problem Description
The manufacturer received information alleging that the patient's everflo device "appeared to deliver insufficient oxygen while failing to trigger any alarms or warnings" during which time the patient's oxygen saturation consistently averaged around 87% and he experienced a marked decline in cognitive and physical health which continued for several months before the device was replaced, at which point his oxygen saturations returned to "normal levels".The reporter stated that given these observations, they are "deeply concerned that the concentrator may have been operating below its intended oxygen concentration output without any indication of malfunction." the reporter stated that they have records of oxygen saturation readings, hospital and ambulance reports, and other documentation that clearly show the progressive impact this fault had on their father¿s health.The reporter stated that their late father was on the device for copd ¿ emphysema.The reporter stated that the oxygen concentrator is no longer available for return because it was destroyed.If any additional information is received, a follow-up report will be filed.
 
Additional Manufacturer Narrative
The manufacturer previously reported information in relation to a report alleging serious concern regarding the performance of an everflo device.This is a follow up report to correct the become aware date, the country of occurrence and to update the problem description (section b5).Please refer to the description below for reporting purposes.The manufacturer received additional information through a good faith effort attempt on 11/10/2025, that an event occurred in australia.This information was discovered when requesting device information.It was during this good faith effort attempt the manufacturer was made aware that the incident had occurred in australia on a everflo device.Since it is unclear which device the allegation of harm is against, this report is being sent to be filed under the (original device) sn (not confirmed) (everflo intl opi 230v australia).The second device will have all reporting done under sn ((b)(6)) material number (1020010) everflo intl opi 230v australia, pr (b)(4).The manufacturer received information alleging that the patient's (original) everflo device "appeared to deliver insufficient oxygen while failing to trigger any alarms or warnings" during which time the patient's oxygen saturation consistently averaged around 87% and he experienced a marked decline in cognitive and physical health which continued for several months before the device was replaced, at which point his oxygen saturations returned to "normal levels".The original device has been reported to be in continuous home use from november 2017 until march 2023.The reporter stated that given these observations, they are "deeply concerned that the concentrator may have been operating below its intended oxygen concentration output without any indication of malfunction." the reporter stated that they have records of oxygen saturation readings, hospital and ambulance reports, and other documentation that clearly show the progressive impact this fault had on their father¿s health.The reporter stated that their late father was on the device for copd ¿ emphysema.The reporter stated that the oxygen concentrator is no longer available for return because it was destroyed.The patient's son reports the device went without maintenance which may have been the primary cause of the patient's chest infection and sudden death especially considering they were doing quite well in the weeks leading up to that moment.The cause of death is reported to be infective exacerbation of chronic obstructive pulmonary disease of five days and end stage chronic obstructive pulmonary disease of more than five years.It was reported the patient's prescription was for 2l/min but in practice it was more like 2.5l/min.The reporter stated that they have records of oxygen saturation readings, hospital and ambulance reports, and other documentation that clearly show the progressive impact this fault had on their father¿s health.Since this device was reported to have been destroyed by the family.No device evaluation will be possible.The second device will be reported on and device evaluation tracked through pr (b)(4) (mfr report number: 2518422-2025-111947).

Brand Name
EVERFLO
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key23514271
Report Number2518422-2025-111678
Device Sequence Number9705185
Product Code CAW
UDI-Device Identifier00606959001077
UDI-Public00606959001077
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryAS
PMA/510(K) Number
K061261
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1020010
Device Catalogue Number1020010
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer11/10/2025
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date11/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown